Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 296, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 14, 2003, 9:17 PM CDT for Palo Pinto County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2003, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 14, 2003, 10:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Palo Pinto County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 91 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1771 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
954
WUUS54 KFWD 150217
SVRFTW
TXC363-150315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
916 PM CDT SAT JUN 14 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PALO PINTO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1015 PM CDT
* AT 916 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 10 MILES NORTHWEST OF STRAWN MOVING SOUTHEAST AT
25 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR SANTO AND A THIRD
STORM WILL MOVE INTO NORTHERN PALO PINTO COUNTY NEAR AND EAST OF
GRAFORD.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STRAWN AND MINGUS AROUND 930 PM CDT
HAIL TO THE SIZE OF GOLFBALLS IS LIKELY. FOR YOUR PROTECTION MOVE TO
A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 3253 9807 3253 9831 3264 9856 3283 9856
3267 9807
$$
07/BBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:15 PM CDT, 6 hours 2 minutes earlier.
Area forecast discussion, Jun 14, 3:15 PM CDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT SAT JUN 14 2003 THIS AFTERNOON REMAINS QUIET RELATIVE TO WHAT WEVE SEEN DURING THE LAST FEW DAYS. SCATTERED THUNDERSTORMS ARE FORMING BETWEEN THE METROPLEX AND PARIS...WITH MORE WIDESPREAD STORMS OVER SOUTHERN OKLAHOMA. THE STEERING FLOW IS NOT TERRIBLY STRONG... WHICH WILL LIMIT OVERALL COVERAGE. WILL KEEP THE HIGHEST POPS TONIGHT ACROSS THE NORTHEAST...40-50 PERCENT...AND LEAVE 30S ELSEWHERE. WE WILL CONTINUE TO SEE A CHANCE OF THUNDERSTORMS DURING THE NEXT FEW DAYS...WITH THE HIGHEST POPS NEAR THE UPPER TROUGH WHICH WILL SLOWLY SWING SOUTHEASTWARD FROM SOUTHWESTERN OKLAHOMA INTO WESTERN LOUISIANA/EAST TEXAS DURING THE NEXT 72 HOURS. FCSTID = 58 DFW 66 86 67 87 / 30 30 20 30 ACT 67 85 65 88 / 30 40 30 30 PRX 68 84 66 86 / 50 40 30 30 DTO 66 85 66 87 / 30 30 20 30 TKI 67 85 67 87 / 40 30 20 30 DAL 68 87 69 87 / 30 30 20 30 TRL 68 85 69 87 / 40 40 20 30 CRS 67 86 68 87 / 30 40 30 30 TPL 67 86 66 89 / 30 40 30 30 .FWD...NONE.
Hazardous weather outlook, Jun 14, 3:45 PM CDT, 5 hours 32 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS TONIGHT. ALTHOUGH AN ISOLATED THUNDERSTORM COULD PRODUCE HAIL TO DIME SIZE... OR A WIND GUST TO 60 MILES AN HOUR...NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS THROUGH TUESDAY AND A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH SATURDAY. A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY OVER TEXAS. THIS SYSTEM WILL TRIGGER WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ACROSS THE REGION...BUT NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 14, 8:32 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 PM 6 NW PALO PINTO TX 1.75 INCH HAIL
06/14/03 PALO PINTO REPORTED BY SPOTTERLocal storm report, Jun 14, 8:42 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
842 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0840 PM BRYSON TX 1.00 INCH HAIL
06/14/03 JACK BRIEFED LAW ENFORCEMENTLocal storm report, Jun 14, 8:46 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT SAT JUN 14 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0843 PM PALO PINTO TX 1.75 INCH HAIL
06/14/03 PALO PINTO REPORTED BY SPOTTERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 8:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 44 min |
| Jun 14, 8:43 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
| Jun 14, 10:04 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 56 min |
| Jun 14, 11:00 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 45 min |
| Jun 14, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 52 min |
| Jun 14, 11:59 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 61 min |
| Jun 15, 1:30 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 60 min |
| Jun 15, 1:45 AM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Jun 15, 2:10 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 65 min |
| Jun 15, 2:18 AM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 42 min |
| Jun 15, 2:37 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 53 min |
| Jun 15, 3:01 AM CDT | Severe Thunderstorm Warning | FWD | Limestone | 59 min |
| Jun 15, 4:44 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 61 min |
| Jun 15, 5:57 AM CDT | Severe Thunderstorm Warning | FWD | Bell | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.